MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939148401510
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).E1: initial reporter address 1:(b)(6).E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that the balloon was leaking.A 4.0mm x 150mm x 150cm sterling balloon catheter was selected for use.The 60% target lesion was located in the superficial femoral artery.During device preparation, it was observed that the balloon was leaking gas.The device was exchanged and the procedure was completed.There were no patient complication as a result of this event.
 
Additional Manufacturer Narrative
(b)(6).Investigation results: the device was returned for analysis.The outer shaft, inner shaft, balloon, and tip were examined both visually and microscopically.Visual inspection identified a rupture in the balloon.Microscopic evaluation further demonstrated that the rupture was located along the proximal marker band region.Examination of the remaining components revealed no additional damage or abnormalities.The product analysis confirmed the reported complaint.Device history records (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: based on a thorough review of the reported complaint, the most probable cause for this complaint was cause not established.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24369135
Report Number2124215-2026-08880
Device Sequence Number9471389
Product Code LIT
UDI-Device Identifier08714729782384
UDI-Public(01)08714729782384(17)270204(10)35774141
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939148401510
Device Catalogue NumberH74939148401510
Device Lot Number0035774141
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight50 KG